The Desipramine Delusion

There is no worse a feeling than looking at the dosage on a bottle of medication you’ve been trying to ween off of for a month–and realizing you’ve accidentally been taking twice the amount you had been on in the first place.

stupidity

I went cold and numb ripping open all my bathroom drawers and trying to find a bottle of 25mg pills when the only one on my counter was 75mg.

I have been adamant about getting off of┬áDesipramine. I’ve been on it for almost ten years. It’s a tricyclic antidepressant that I was using primarily for neuropathic pain and gastroparesis. It has worked extremely well for me over the past ten years in helping with those problems. But it also has a list of long-term side effects that were just not open for compromise anymore.

I asked my doctor for a bottle of 10mg pills so I could slowly ween from 75mg to where I thought I was currently at–55 mg. At some point–maybe two weeks ago I realized I still had a prescription with my previous dose –which for WHATEVER INSANE REASON–I thought was 25mg.

So I put two 25mg pills with one half 10mg pill. I thought: 55mg.

Instead, I put two 75mg pills with one half 10mg pill. So I was really taking: 155mg.

stupid

I was ready to have such an epic meltdown. I started ripping through my garbage thinking–there must be a reason I thought those were 25mg! Maybe there’s another bottle?!

But no. I really am that stupid.

Furious with myself, I was like fuck this shit. I want to be on 55mg. I’m just going to take 55mg tonight and deal with the withdrawal.

The 100mg withdrawal.

You can imagine how sick I was today. Crawling out of my skin, hot flash, cold sweat, feeling like all the blood in my body was only circulating on one side of my body, feeling my heartbeat in my head. And just mad. Enraged at myself. I feel like I’ve been trying SO hard to detox from all of this medication and throwing myself ten steps backwards.

I’m trying not to beat myself up about it, but boy do I feel like an idiot. Both for accidentally upping my dose and then for thinking the solution was cutting myself off at the knees with an overnight withdrawal of such a huge amount.

fuuu

 

To further complicate the situation my miscalculation also meant that I’m out of medication and have no idea if my insurance company will cover me for the rest of the month. FUN!

 

Okay.

It’s okay. It’s not that bad. I can handle my own stupid.

Here are some people whose genius dial was turned all the way up this week, which make me feel slightly better about myself:

Screen-Shot-2015-03-29-at-11.09.04-AM-640x496

 

This genius passed out in the middle lane on the highway with a bottle of empty vodka next to her. Moments after a policeman came on the scene trying to wake her up, her foot slipped off the gas and her car started rolling forward. Even when he smashed the window and slipped the car into park she didn’t wake up.

Screen Shot 2015-03-29 at 9.07.08 PM

 

I wasn’t this chick (with that other chick.)

Screen Shot 2015-03-29 at 9.09.03 PM

 

And I didn’t publish this book.

 

So. Okay. Moving on.

Comments

comments

  • Lizz B.

    Oh man. That sucks! I have messed up my meds, but usually in the other direction. Though, I’ve had withdrawls from Sudafed before (I had a horrible head cold) because I was so out of it that I took two or three doses in too close proximity to each other because, apparently, sick Lizz can’t read clocks. Those SUCKED! Luckily, my whole family knew I was sick, so they assumed I wasn’t leaving my bedroom because my cold got worse… :-/

  • Pingback: http://www.blackhatlinks.com/faq.php()